summer

Raynauds!

25 posts in this topic

I have alot of questions lately so I am sorry for posting too many times.

 

Is there anyone taking Nifedipine for Raynauds?, if so, does it work for you and have you had any side effects?

 

Take care

Celia

Share this post


Link to post
Share on other sites

I took nifedipine some years back and I remember having headaches and a few hot flashes.

Unfortunately, it may no difference to the severity of my Raynauds but I've heard that it's quite good if you can tolerate it -- I couldn't!

 

I can't take anything now because of my swallowing difficulties but my rhuematologist is trying to find an alternative to nifedipine that can be taken through a feeding tube.

 

Try the nifedipine and see if it works for you -- anything is worth the try

 

 

Best wishes

Barbara xxx

Share this post


Link to post
Share on other sites

Mind reading now Serena!

 

I see where you are coming from on the nifedipine thing -- it does lower blood pressure and it would surely be the one thing that I'd attribute my problems to!

Unfortunately, nothing can be taken unless crushed and because the tube is in my bowel, crushing tablets may not be a good thing!

 

There are other treatments apparently, Iloprost infusions being one of them. But I don't do hospital beds any more and I'd run a mile if they tried to admit me to a ward.

 

Ced! I hope the drug works for you -- Raynauds is the pit's!

 

Best wishes

Barbara xxx

Share this post


Link to post
Share on other sites

I was on Plavix for the Raynauds. It worked very well in controlling it, but I had to get off of it ten days prior to operations. When I got back on it, the littlest scratch or itch would bring on bleeding like I had just be in a war :( . Finally decided to get off of it and just keep warm.


Tru

 

It is what it is...........

Share this post


Link to post
Share on other sites

I take Norvasc 5mg for my Raynaud's. It has helped a great deal. I also have high blood pressure, so I don't have a problem with mine getting too low.


Peace :)

Barbara aka relicmom1

Share this post


Link to post
Share on other sites

Hi Barbara,

 

I am going to see my rheumatologist today and want to ask about that (Norvasc) for my Raynauds, although my bp is on the low side, do you think he would still prescribe it for me? Or maybe just wait until the fall since the weather is starting to warm up.

The less meds the better I suppose.

 

Karen

Share this post


Link to post
Share on other sites

Celia I took Nifedipine but didn't have much luck with it, it caused me dreadful hot flushes but didn't particularly help my Raynaud's.

I have also had an Iloprost infusion and that didn't help either my consultant then suggested I try Amlodipine because my Raynaud's has been bad this last year, that only helped very very slightly by making each attack fractionally shorter.

So now I seem to be just doing all the practical things like wearing mittens/gloves, heat packs, hats & scarves etc that we all do to try to keep warm.

 

Jensue

Share this post


Link to post
Share on other sites

Hi,

 

I was on that for a total of 5 days. It made me have really bad dizzy spells right off the bat, and then I couldn't keep anything down. That's when I stopped. Now I'm taking norvasc and that tends to give me headaches in the evening.

Share this post


Link to post
Share on other sites

I've taken Nifedepine and Adalat (a closely related drug) at different times times for Raynaud's. Both were somewhat helpful, though I developed an unpleasant side effect after taking it for an extended period (not a blood pressure problem). I found Prazosin slightly more effective. This site is full of information on drugs used to treat Raynaud's - and there is quite a wide variance in the effectiveness of different drugs for different people. You might search some old threads for this information.

 

I am surprised to hear of Plavix used for this. Since I have a history of blood clots in my legs, I asked my internist (who is also a cardiologist) about Plavix. He said that it only helps with clots in the heart (which explains why it isn't advertised for other uses, such as DVT).

 

Since most drugs that increase circulation tend to lower blood pressure, It is wise to keep track of blood pressure, and to be especially wary should you feel faint upon rising. Simple automatic blood pressure machines can be purchased at department stores or pharmacies. These can be helpful, since some doctors are hesitant to prescribe these drugs for fear of BP going to low.

 

Craig

Share this post


Link to post
Share on other sites

I have been ion Nifedipene for a year and 4 months now I am supposed to take 80mgs a day but have admitted to my doctor I feel that is too much so take 60 mgs. I have found it very effective in helping the Raynauds phenomenon. My hands still have some problems but my movement hand cramps puffiness, white finger, purple pink and red finger and my toes problems are better. I also find that if my Iloprost infusions are 5 weeks or so apart that the combination helps my general mobility. I take alot of other measures to protect my hands including wearing gloves a lot of the time to avoid cuts or damage to my hands which take months to heal. I have had no real side effects except the occasional hot fushes thing when my husband tells me its like sleeping next to a nuclear generator I produce so much heat but it does not really bother me. Hpe this answer helps thinking of you Hilda

Share this post


Link to post
Share on other sites

Hi Celia, I initailly took Nifedipine, but it gave me headaches, so switched to nicardipine and can take that without problems- although not convinced that it makes it much difference. I have however recently also been prescribed Losartan and that has made a big difference. also have Iloprost 8 weekly from october to april. My rheumatologist has been having trouble getting my vascular problems under control and did consider viagra - but is difficult to get authorised for raynauds- besides which I would not be keen to take it.

Lizzie

Share this post


Link to post
Share on other sites

Hi,

I have very low blood pressure. My Raynaud's was acting up so much that my rheumatologist said to try the lowest dose I could of Norvasc. It knocked me out for 17 hours and it took me two days to feel halfway decent. It really messed me up.... I just try to stay warm.

Nan

Share this post


Link to post
Share on other sites

Sorry so late,

I take Norvasc for Raynauds, which I know is also used to lower BP.

Revatio also helps.

 

peanut


You can deprive the body but the soul needs chocolate

my HMO makes me wear a helmet...

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now